Wisconsin, 2008

High Wind in Wisconsin, December 6, 2008

December 6, 2008 · NWS GRB · 1 event in 1 county or zone

Strong winds developed in the wake of a cold front and low pressure system. Sustained winds of 40 to 45 mph, with gusts of 55 mph, were reported in Sister Bay and Northport Pier.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Strong winds developed in the wake of a cold front and low pressure system. Sustained winds of 40 to 45 mph, with gusts of 55 mph, were reported in Sister Bay and Northport Pier.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 6, 10:38 AM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 6, 10:38 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 AM CST SAT DEC 6 2008

.UPDATE...
BANDS OF SNOW OVER DOOR COUNTY THIS MORNING ADDED TO THE OVERNIGHT
TOTALS...WINDS GUSTING TO 30 MPH OVER NC WI ALREADY AND SHOULD BE
HIGHER OVER DOOR COUNTY THIS AFTERNOON. ADVISORY ISSUED FOR BLOWING
SNOW OUT ALREADY.
&&

.PREV DISCUSSION...ISSUED AT 935 AM CST SAT DEC 6 2008...

UPDATE...
WILL BE ISSUING A ADVISORY FOR VILAS AND ONEIDA...A FEW LAKE SNOW
PLUMES HAVE WORKED TO NRN ONEIDA COUNTY WITH 3 INCHES SO FAR AND
NEAR WHITEOUT CONDITIONS. UPDATES OUT SOON.

TDH

DISCUSSION ISSUED AT 428 AM CST SAT DEC 6 2008...

SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS INCLUDE
LAKE EFFECT SNOW OVER NC WI TODAY...GUSTY NW WINDS TODAY INTO
EARLY TONIGHT...AND TEMPERATURES.

THE MAIN BAND OF SNOW WITH THE CLIPPER SYSTEM...AND ASSOCIATED
STG S/W TROF OVER NE IA...WAS MOVG THROUGH EASTERN WI AND NE IL
EARLY THIS MORNING. THIS BAND SHD MOVE OUT OVER LK MICH WITHIN
THE NEXT FEW HOURS...BUT UPSTREAM OBSERVATIONS SHOW ADDL LIGHT
SNOW AND FLURRIES HEADED OUR WAY. WV IMAGERY SHOWED A SECONDARY
S/W TROF APPROACHING WSTRN LK SUP...AND HEADED TOWARD NE WI.
NORTHWEST WINDS WERE INCREASING ACROSS MN AND WSTRN WI...IN THE
WAKE OF THE COLD FRONT.

EVEN THOUGH THE BEST LIFT AND DEEPEST MOISTURE WILL BE EAST OF WI
BY 12Z...LINGERING LGT SNOW AND FLURRIES WILL CONTINUE THIS
MORNING AS THE SECONDARY S/W TROF SHIFTS THROUGH NE WI. SOME
FREEZING DRIZZLE HAS BEEN REPORTED IN SE MN...NE IA AND SW WI...
WHERE MID-LEVEL MOISTURE HAS SHALLOWED OUT. HOWEVER...MOISTURE/
TEMPERATURE TIME SECTIONS SUPPORT SOME ICE WITHIN THE SATURATED
LAYER OVER GRB CWA...SO EXPECT FZDZ THREAT TO REMAIN TO OUR
SOUTH.

LK-EFFECT SNOW SHOWERS WILL INCREASE IN NC WI THIS MORNING AS
COLDER AIR CROSSES WSTRN LK SUP...RESULTING IN LK-H8 DELTA-TS
INCREASING TO 22-24 C...AND WINDS VEER TO A FAVORABLE NNW TRAJ.
HOWEVER...BY THE TIME THE STG INSTABILITY DEVELOPS...SUBSIDENCE
WILL BE INCREASING IN THE WAKE OF THE SECONDARY S/W TROF. IN
ADDITION...VERY DRY AIR WILL BE WORKING ITS WAY ACROSS WSTRN
LK SUP DURING THE AFTERNOON AND EVG HOURS...SO THIS IS SETTING
UP TO BE A SHORT-LIVED EVENT. GIVEN THE NEGATIVE FACTORS...
WILL ONLY FCST MODEST ACCUMS OF UP TO 3 INCHES IN NW VILAS
COUNTY FOR TODAY...WITH LITTLE ADDL ACCUMS THIS EVG. SOME
SCT LK-EFFECT SNOW SHOWERS MAY ALSO SPILL ACROSS THE CENTRAL
U.P. INTO NORTHERN DOOR COUNTY THIS AFTERNOON/EVG...BUT LITTLE
ACCUM IS EXPECTED.

EXPECT WINDS TO KICK UP LATER THIS MORNING AND INTO THE AFTERNOON...
WITH FREQUENT GUSTS TO 30-35 MPH IN MOST LOCATIONS. GUSTS TO
45 MPH ARE PSBL ACROSS NORTHERN DOOR COUNTY DURING THE LATE
AFT AND EVG. THE WINDS WILL CAUSE AREAS OF BLOWING/DRIFTING
SNOW...ESP IN OPEN AREAS.

EXPECT SKIES TO CLEAR ACROSS MOST OF THE FA TONIGHT AS HIGH
PRESSURE AND ASSOC DRY AIR MOVES INTO WI. MORNING SUNSHINE WILL
GIVE WAY TO INCREASING AFTERNOON CLOUDS ON SUNDAY. MOST MODELS
HAVE TRENDED SLOWER WITH THE NEXT SNOW BAND...WHICH SHD ARRIVE
SUNDAY EVG. HAVE JUST KEPT A SMALL POP IN OUR SW COUNTIES FOR
LATE SUNDAY AFTERNOON TO MATCH UP WITH NEIGHBORING OFFICES.

TEMPS WILL NOT WARM MUCH TODAY...AND SHOULD DROP QUICKLY DURING
THE LATE AFTERNOON. STAYED TOWARD THE COOLER SIDE OF THE GUIDANCE
NUMBERS THROUGH THE PERIOD...WITH SOME BLO ZERO READINGS LIKELY
IN NC/C WI TONIGHT.

LONG TERM...SUNDAY NGT THRU NXT FRI. VERY ACTIVE WEATHER PATN TO
CONT THIS UPCOMING WEEK AS A POTENTIAL SNOW STORM LOOMS EARLY IN
THE WEEK...FOLLOWED BY A SERIES OF CLIPPER SYSTEMS. TRYING TO GET
A HANDLE ON ALL OF THIS (TIMING-WISE) IS THE BIGGEST FCST
CHALLENGE.

A WEAK SHRTWV TROF PUSHES TOWARD THE UPR MIDWEST SUNDAY NGT...BUT
IT IS THE WAA MOVG INTO THE WRN GREAT LKS THAT WL BE THE MAIN
WEATHER FEATURE TO GENERATE LGT SNOW FOR NE WI. BASED ON THE
STRENGTH OF THE ISEN LIFT/WAA AND FAVORABLE UPR JET DYNAMICS...CAN
SEE ANOTHER BROAD 1 TO 2 INCHES OF SNOW AFFECT THE FCST AREA WITH
AN ISOLATED 3 AMT PSBL. BETWEEN THICKENING CLDS AND SOUTHERLY
WNDS OVR THE RGN...DO NOT SEE TEMPS DROPPING TOO MUCH SUNDAY NGT.
PREV FCST READINGS DO LOOK GOOD AND MADE ONLY COSMETIC CHGS TO MIN
TEMPS. THE WEAK SHRTWV TROF ZIPS INTO THE WRN GREAT LKS ON MON
ACCOMPANIED BY A WEAK CDFNT WHICH MOVS INTO WI MON AFTERNOON. WAA
SNOWS DIMINISH TO A CERTAIN DEG BUT WITH THE FNT APPROACHING...WL
NEED TO KEEP CHC POPS IN THE FCST. PREV SHIFT MENTIONED SOME
FREEZING DRZL MAY MIX WITH THE LGT SNOW AND FCST SNDNGS FROM BOTH
THE NAM AND GFS SUGGEST THIS POSSIBILITY EXISTS WITH A DRY MID LYR
AND NO ICE CRYSTALS IN THE FAVORED CLD LYR. TEMPS REACHING THE 20S
STILL LOOK GOOD AS SOUTHERLY WNDS PERSIST AHD OF THE ADVANCING
CDFNT.

THE FCST FOR MON NGT IS STILL VERY DICEY AT THIS TIME AS MDLS CONT
TO STRUGGLE WITH HOW MUCH INTERACTION WL TAKE PLACE BETWEEN THE
MORE DOCILE NRN STREAM AND MORE ACTIVE SRN STREAM. THE GFS CONTS
TO ADVERTISE LESS INTERACTION WHILE THE NAM/CANADIAN/AND ESP THE
ECMWF HAVE MORE INTERACTION WITH THE UKMET SOMEWHERE IN BETWEEN.
WOULD LIKE TO SEE A LITTLE BETTER MDL COHESIVENESS BEFORE JUMPING
ON A POTENTIAL SNOW STORM. IT APRS THAT E-CNTRL WI WOULD HAVE THE
BEST CHC OF SNOW MON NGT AND NUDGED POPS UP TO HI CHC. THE OTHER
SECTION TO KEEP AN EYE ON IS VILAS CNTY WHERE WNDS TURNING NORTH
BEHIND THE CDFNT MAY BRING SOME LK EFFECT SNOWS INTO THAT PART OF
THE FCST AREA. THE TRICKY FCST CONTS INTO TUE AS THE MDLS SEEM TO
WANT TO PHASE BOTH STREAMS WHICH WOULD PLACE A LONGWV TROF FROM
ONTARIO SWWD...THRU THE WRN GREAT LKS...ALL THE WAY TO THE TX
PANHANDLE. BULK OF PCPN TO FALL WELL TO OUR SOUTH WHERE A SFC LOW
WOULD INTERACT WITH PLENTIFUL GULF MSTR...A TIGHT BAROCLINIC ZONE
AND THE RIGHT ENTRANCE RGN OF THE UPR JET. FOR NE WI...WE SHOULD
BE ON THE NRN EDGE OF A LRG PCPN SHIELD WITH THE SE HALF OF THE
FCST AREA MOST SUSCEPTIBLE TO LGT SNOW. NORTHERLY WNDS TO PERSIST...
THEREFORE EXPECT ANOTHER ROUND OF LK EFFECT SNOW FOR N-CNTRL WI.
HAVE RAISED POPS A BIT FOR PARTS OF CNTRL/E-CNTRL WI AS WELL AS
VILAS CNTY.

MAIN FORCING/LIFT FROM THIS SYSTEM SHIFTS TO OUR EAST TUE NGT...SO
OTHER THAN PERHAPS SOME LINGERING FLURRIES...EXPECT MOST OF THE
SNOW TO BE OVER WITH. EXCEPTION TO REMAIN N-CNTRL WI WHERE NW WNDS
CONT TO BRING LK EFFECT SNOW SHWRS INLAND. ACCUMULATIONS WL DEPEND
ON THE DEPTH OF THE COLD AIR AS MDLS DIFFER IN THIS REGARD. IF THE
COLDER GFS IS CORRECT (8H TEMPS OF -24C OVR LK SUPERIOR)...WE WOULD
BE LOOKING AT PSBL HEADLINES. THE 00Z MDLS HAVE SLOWED THE APPROACH
OF THE NXT CLIPPER SYSTEM FOR WED. CURRENT INDICATIONS ARE THAT ANY
LGT SNOW WOULD NOT REACH CNTRL WI TIL LTR IN THE DAY SO HAVE
LOWERED POPS FOR ERN WI.

THIS CLIPPER QUICKLY MOVS THRU THE WRN GREAT LKS WED NGT AND IS
ALREADY HEADED TOWARD THE ERN GREAT LKS BY THU. HAVE RAISED POPS
TO CHC CATEGORY FOR ALL OF NE WI WED NGT WITH THE SNOW ALL BUT
GONE BY THU. ANY BREAK IN THE SNOW APRS SHORT-LIVED AS YET ANOTHER
CLIPPER APPROACHES ON FRI. SINCE TIMING OF THESE CLIPPERS ARE
DIFFICULT THIS FAR OUT...PREFER TO DEFER FRIS CLIPPER TO THE NXT
SHIFT.

AVIATION...MVFR CIGS/VSBYS WILL PREVAIL ACROSS MUCH OF THE FORECAST
AREA EARLY IN THE DAY...FOLLOWED BY IMPROVING CONDITIONS OUTSIDE
OF THE LK SUP SNOWBELT RGN THIS AFTERNOON. WIDESPREAD CLEARING IS
ANTICIPATED THIS EVG. NW WINDS WILL INCREASE BY LATE MORNING...WITH
FREQUENT GUSTS TO 25-30 KTS EXPECTED THIS AFTERNOON/EARLY EVG.

MARINE...HAVE UPGRADED THE GALE WATCH TO A GALE WARNING FOR THE
BAY AND NORTHERNMOST LK MICH MARINE ZONES THROUGH 12Z/SUN. THE
BEST CHC OF GALE FORCE GUSTS OVER 40 KTS WILL BE BETWEEN 21Z/SAT
AND 03Z/SUN. THE REST OF THE MARINE FCST AREA WILL HAVE AN SCA IN
EFFECT THROUGH 12Z/SUN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ022.

WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR WIZ005-
010.

&&
Hazardous weather outlook, Dec 6, 5:55 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
555 AM CST SAT DEC 6 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
555 AM CST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW WILL BRING AN ADDITIONAL 1 TO 3 INCHES OF
ACCUMULATION TO NORTH CENTRAL WISCONSIN TODAY...WITH THE
HEAVIEST AMOUNTS IN NORTHWEST VILAS COUNTY.

NORTHWEST WINDS GUSTING TO 30 TO 35 MPH WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN RURAL AREAS. THE
WINDS WILL BE STRONGEST ACROSS DOOR COUNTY...WHERE GUSTS UP TO
45 MPH ARE ANTICIPATED THIS AFTERNOON AND EVENING. CONSIDERABLE
BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL CONDITIONS HAZARDOUS
THERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT INTO
MONDAY AS WARMER AIR ATTEMPTS TO RETURN TO THE AREA. THIS SNOW
WILL BE LIGHT WITH A GENERAL 1 TO 2 INCHES POSSIBLE.

THE ACTIVE WEATHER PATTERN CONTINUES THROUGH MUCH OF NEXT WEEK
WITH SEVERAL CHANCES FOR ADDITIONAL ACCUMULATING SNOW. A
PERSISTENT NORTHWEST FLOW WILL BRING CLIPPER SYSTEMS THROUGH
WISCONSIN AT REGULAR INTERVALS. IT IS TOO EARLY TO DETERMINE EXACT
SNOW AMOUNTS WITH EACH OF THESE SYSTEMS...THEREFORE PERSONS WITH
TRAVEL PLANS NEXT WEEK SHOULD STAY TUNED FOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-071200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
555 AM CST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL INCREASE TODAY AND CONTINUE INTO TONIGHT.
A GALE WARNING HAS BEEN ISSUED FOR AREAS NORTH OF STURGEON
BAY. THE BEST CHANCE OF GALE FORCE WINDS WILL OCCUR THIS AFTERNOON
AND EVENING. SMALL CRAFT CONDITIONS ARE ANTICIPATED FARTHER
SOUTH. IN ADDITION TO THE HIGH WINDS AND WAVES...FREEZING SPRAY
IS EXPECTED TO DEVELOP TONIGHT. BOATING CONDITIONS WILL BE
HAZARDOUS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA ON WEDNESDAY AND
THURSDAY.

TSK/AK

In the hours before

Local storm report, Dec 6, 9:56 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CST SAT DEC 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     SNOW             2 W MINOCQUA            45.86N 89.73W
12/06/2008  E3.5 INCH        ONEIDA             WI   PUBLIC

            3.0 SINCE 6 AM.

&&

TH
Local storm report, Dec 6, 11:06 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1106 AM CST SAT DEC 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             STURGEON BAY            44.83N 87.38W
12/06/2008  M2.5 INCH        DOOR               WI   COAST GUARD

&&
Special weather statement, Dec 6, 11:11 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1111 AM CST SAT DEC 6 2008

WIZ011>013-018>021-030-031-035>040-045-048>050-073-074-062200-
FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-
NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...KESHENA...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
1111 AM CST SAT DEC 6 2008

...INCREASING NORTHWEST WINDS WILL PRODUCE SOME BLOWING AND
DRIFTING SNOW TODAY...

NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A STRONG COLD FRONT
TODAY. THE WINDS WILL GUST TO 30 TO 35 MPH THIS AFTERNOON...
CAUSING SOME BLOWING AND DRIFTING OF THE POWDERY SNOW THAT FELL
LAST NIGHT. THE WORST CONDITIONS ARE EXPECTED TO OCCUR IN OPEN
RURAL AREAS.  SCATTERED SNOW SHOWERS THROUGH EARLY AFTERNOON MAY
ALSO STILL PRODUCE VISIBILITIES LESS THAN ONE HALF MILE AT TIMES.

THE BLOWING AND DRIFTING SNOW MAY RESULT IN LOCALLY HAZARDOUS
TRAVEL CONDITIONS THIS AFTERNOON.

WIZ022-062200-
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1111 AM CST SAT DEC 6 2008

...STRONG NORTHWEST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW TODAY...

NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A STRONG COLD FRONT
TODAY. THE WINDS WILL GUST TO 40 TO 45 MPH ACROSS NORTHERN DOOR
COUNTY THIS AFTERNOON AND EVENING...CAUSING CONSIDERABLE BLOWING
AND DRIFTING OF THE POWDERY SNOW THAT FELL SINCE LAST NIGHT. THE
WORST CONDITIONS ARE EXPECTED TO OCCUR IN OPEN RURAL AREAS. A
WINTER WEATHER ADVISORY FOR BLOWING SNOW HAS BEEN POSTED FOR DOOR
COUNTY.

THE BLOWING AND DRIFTING SNOW WILL LIKELY RESULT IN HAZARDOUS
TRAVEL CONDITIONS ACROSS DOOR COUNTY FOR THE FIRST PART OF THE
WEEKEND.

WIZ005-010-062200-
VILAS-ONEIDA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER
1111 AM CST SAT DEC 6 2008

...LAKE EFFECT SNOW EXPECTED TODAY...

COLD NORTHWEST WINDS FLOWING ACROSS WESTERN LAKE SUPERIOR WILL
CAUSE LAKE EFFECT SNOW SHOWERS TODAY.  ADDITIONAL ACCUMULATIONS
OF 1 TO 3 INCHES IS EXPECTED WITH HIGHER AMOUNTS NEAR THE WINCHESTER
AND PRESQUE ISLE AREAS. IN ADDITION...NORTHWEST WINDS GUSTING TO
30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN
OPEN AREAS. A WINTER WEATHER ADVISORY FOR LAKE EFFECT SNOW SHOWERS
AND BLOWING SNOW HAS BEEN POSTED FOR VILAS AND ONEIDA COUNTIES.

MOTORISTS SHOULD EXPECTED HAZARDOUS DRIVING CONDITIONS DUE TO
SNOW COVERED ROADS AND LOW VISIBILITY FROM FALLING AND BLOWING
SNOW.

TH
Local storm report, Dec 6, 11:29 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1129 AM CST SAT DEC 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     SNOW             PITTSVILLE              44.45N 90.13W
12/06/2008  M2.3 INCH        WOOD               WI   CO-OP OBSERVER

            DRIFTING SNOW NOTED BY THE OBSERVER.

&&

ECKBERG
Local storm report, Dec 6, 11:55 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 AM CST SAT DEC 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     SNOW             GREEN BAY               44.51N 88.00W
12/06/2008  M1.4 INCH        BROWN              WI   OFFICIAL NWS OBS

            SNOW DEPTH IS 8 INCHES.

1150 AM     SNOW             OSHKOSH                 44.01N 88.55W
12/06/2008  M1.1 INCH        WINNEBAGO          WI   TRAINED SPOTTER

            SNOW DEPTH IS 7 INCHES.

1150 AM     SNOW             WINCHESTER              46.21N 89.90W
12/06/2008  M6.0 INCH        VILAS              WI   TRAINED SPOTTER

            4 INCHES OF SNOW SINCE 730 AM.

&&

ECKBERG
Local storm report, Dec 6, 12:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1201 PM CST SAT DEC 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     SNOW             2 W MINOCQUA            45.86N 89.73W
12/06/2008  E5.0 INCH        ONEIDA             WI   PUBLIC

            5.0 IN SINCE 600 AM

&&

TH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Door

When
December 6, 12:45 PM CST to 3:00 PM CST
Where
Door forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
Mesonet
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140538.